MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN TRABECULAR METAL STANDARD PRIMARY PATELLA; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN TRABECULAR METAL STANDARD PRIMARY PATELLA; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 medical devices: unknown femoral catalog#: ni lot#: ni unknown tibial insert catalog#: ni lot#: ni unknown tibial tray catalog#: ni lot#: ni customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a knee revision due to patella fracture following some falls.Additional information is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that patient underwent a right total knee arthroplasty.Subsequently, the patient experienced a fall on an unknown date for unknown reasons.The patient presented with right knee pain approximately six years post-implantation.The tibial and femoral components were found to be well-fixed and well-seated on x-ray, but the patella component was fractured.One month later, the patient was revised due to patella fracture.No further complications were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: a4, b4, b5, b7, d1, d4, d10, e1, g3, g4, g6, h2, h4, h6, and h11.Medical devices: femur trabecular metal posterior stabilized (ps) standard porous catalog#: 42500806602 lot#: 63772979.Trabecular metal posterior stabilized monoblock tibial component: green, size 5 e-f, 10mm catalog#: 00588605510 lot#: 63417256.
 
Event or Problem Description
It was reported that patient underwent a knee revision approximately six years post-implantation due to patella fracture following some falls.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g3, g6, h2, h3, h6, and h11.Reported event was confirmed by review of medical records.Primary notes state there were no intra operative complications.Revision operative notes confirm that patella has fractured at the peg junction.Device history record was reviewed and no discrepancies were found.It was reported that patient fell but the exact cause of fall is unknown.Hence, root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN TRABECULAR METAL STANDARD PRIMARY PATELLA
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18629322
Report Number0001822565-2024-00377
Device Sequence Number18101471
Product Code JWH
UDI-Device Identifier00889024309807
UDI-Public(01)00889024309807(17)220831(10)63695055
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number00587806532
Device Lot Number63695055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/27/2024
03/21/2024
05/15/2024
11/12/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date03/21/2024
04/05/2024
06/10/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight120 KG